MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012451-06
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in an unspecified coronary artery.The nc trek rx balloon could not be inflated.Another balloon was used to complete the procedure.There were no reported adverse patient effects and no clinically significant delay in the procedure.Returned device analysis noted a leak in the balloon and a longitudinal rupture.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The device was prepped prior to use and inflated multiple times without issue or leaks noted, which would suggest that the device was not damaged prior to use.The investigation determined the reported inflation issue appears to be related to operational circumstances of the procedure.Based on the reported information, it is likely that during the multiple inflations and reinsertions the balloon catheter shafts likely became damaged or stretched resulting in the reported inflation issue.There is no indication of a product quality issue with respect to manufacture, design or labeling.Description of event returned device was not related to event; therefore, no device available for evaluation.
 
Event or Problem Description
Subsequent to the initial 30-day medwatch report, the following information was received: the balloon was inflated without issue, then removed from the anatomy; however, after re-introducing the balloon into the anatomy and attempting to use the balloon a second time, the balloon failed to inflate.The returned device mentioned on the initial 30-day report did not belong to this complaint.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10433914
Report Number2024168-2020-06971
Device Sequence Number2809195
Product Code LOX
UDI-Device Identifier08717648151958
UDI-Public08717648151958
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number1012451-06
Device Catalogue Number1012451-06
Device Lot Number91111G1
Was Device Available for Evaluation? No
Date Returned to Manufacturer07/22/2020
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1